Aa
Aa
A
A
A
Close
Avatar universal

Methadone free for 8 days still feeling sick..

I was recently in a methadone clinic for 3 1/2 years. I have not used any opiates in 30 months so I knew it was time for me to detox out. My dose was 80mg & I detoxed 1mg every Friday. Then I decided to go to 2mg every Friday. I was fine from 80-15mg then I started feeling not the greatest. I got down to 3mg & it was a joke (literally 2 drops in my cup) I decided to quit dosing at that point. I am now on day 8 without methadone. How long before I can sleep & feel better?? Just to put this out there I refuse to go on suboxone, it would only be a step back at this point!
4 Responses
Avatar universal
HI ......the acute withdrawal is usually 7 to 10 days with some people going into 2 weeks......the post withdrawal varys widely with some people recovering as quickly as a month but the sleeping and energy crash can last 90 days for some like me just depends on a lot of factors you want to get to walmart and pick up some whey protein shake mix it only 15 bucks for a 2lb can and that will help your recovery it has the amino acids as well as extra vitamins and raw protein all of witch the brain needs to heal.....you can try some stuff like melatoin or valarian root to help with sleep but its pritty ruff for the first moth for most ......Just know recovery is possible with time get yourself involved with N/A or another support group it will help if you want to talk just P/M me any time this is so so worth it once its said and done .......good luck and God bless.......Gnarly
Avatar universal
Sending you some hugs,,love and support. I dont know too much about methadone w/d but what I do know is that being off it for 7 days is HUGE! Way to go. I do know you will feel sick for a while from what I read. ( Sorry). Hang in there,,there will be others on later that know more and what to do.(((Hugs)))~Bkitty
Avatar universal
Thank you both for your support & imput. I have been involved with the recovery community now for 2 1/2 years. I'm actually voulenteering at a rehab & was just offered a job so things are really great for me. Just wish I would start feeling better. I'm going to Walmart to buy that shake so hopefully it works
Avatar universal
I went on subutex after 4 months of severe methadone withdrawals and I still feel like **** 8 months later. Ive been on subs for 4 months and still withdrawal. But I was on 200 mgs a day 4 7 years. So you will feel like **** a few months at worst most likely. but alot of people its about 45 days. Thats the average dose for only a year on it. avg dose is probably 75 mgs. Hang in there! Its rough! I think my body is rejecting subs. cause U still feel crappy and have minor withdrawals. MEtahdones EVIL!
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.